THYROID DISORDERS
COMMUNITY
Thyroid & DIzziness
Avatar_n_tn
by babyg3, Jan 31, 2008
I was recently diagnosed with Hypothyroid and was put on medicane about 3 weeks ago.  The reason it was caught is I had bloodwork done for sugar,iron & thyroid when I went in for dizzy spells.  All was fine except for thyroid.  I am still having dizzy spells which are getting more frequent.  When I get dizzy, I feel as if I am going to black out.  I get very unstable, heart goes faster and I can't sit or stand up.  It has happened at work several times and I end up lying on the floor for 30 minutes sometimes until I feel better.  I have also gotten sick and threw up several times.  I am getting toe cramps a lot, headaches ( some very bad) and minor other symptoms.  Basically before I spend a lot of money I don't have to diagnose and find out I am fine, I want to see if all this points to something.  A friend told me I may have Vertigo and the thyroid is just a coincidence at the same time and that I should get over teh counter motion sickness medicne and try it.  Will this work and can it be taken with Synthroid (75MG) and Celexa that I am on.

Thank you!
Related Discussions
Member Comments (8)
Avatar_f_tn
by ifupleze, Jan 31, 2008
Your symptoms are common with  hypothyroid.  I had the same problem when I was extremely hypo. They should start to get better as your TSH gets leveled.  I don't believe the otc meds will interfere with the thyroid medication, but I don't think they will do you much good, either.  I am not sure what Celexa is so I can not comment on that.  If in doubt, ask your doctor.  If you have just started the synthroid, it might take several weeks to feel any relief from your symptoms.  Hang in there.
Avatar_n_tn
by maz135, Jan 31, 2008
that is not uncommon...I have dizziness everytime my thyroid bottoms out and "panic attact" symptoms...it is a real pain but part of the process...
Avatar_n_tn
by maz135, Jan 31, 2008
ps I also started lexapro and it does help with the anxiety of it all...
Avatar_f_tn
by Girly59, Feb 02, 2008
I read so many things here about thyroid and dont even know anymore which one I have, the only thing I have been told is that my thyroid is giving problems and far to active by my GP.  I went for cat scan because the dr thought I had brain cancer???  After my complaints my neck is sore and swallon up, dizzy spells headaches name it.  I got so sick the other day,  then it felt like I am gonna bring up a tennis ball that really hurt.       I am also permanently dizzy and cannot function properly, also so tired and it really hurts specially when I get upset or stress out about something.  The only thing I have been told is after the scan that my glands is really swollen CAN any one please just give me some advise on this, is this normal feeling like this.  I dont even have any results just know that my hart rate is very abnormal and shake like crazy.  I am using at the moment Neomercazole tablets,  my doctor told me to use what you have left from the previous time after I have been told I dont need to take them anymore.  Please give me some advise on this?  and can anyone also please tell me if they can see that you have thyroid cancer on a cat scan or do you have to take another test?
Avatar_f_tn
by Girly59, Feb 02, 2008
I read so many things here about thyroid and dont even know anymore which one I have, the only thing I have been told is that my thyroid is giving problems and far to active by my GP.  I went for cat scan because the dr thought I had brain cancer???  After my complaints my neck is sore and swallon up, dizzy spells headaches name it.  I got so sick the other day,  then it felt like I am gonna bring up a tennis ball that really hurt.       I am also permanently dizzy and cannot function properly, also so tired and it really hurts specially when I get upset or stress out about something.  The only thing I have been told is after the scan that my glands is really swollen CAN any one please just give me some advise on this, is this normal feeling like this.  I dont even have any results just know that my hart rate is very abnormal and shake like crazy.  I am using at the moment Neomercazole tablets,  my doctor told me to use what you have left from the previous time after I have been told I dont need to take them anymore.  Please give me some advise on this?  and can anyone also please tell me if they can see that you have thyroid cancer on a cat scan or do you have to take another test?
408585_tn?1202162099
by needhelp01, Feb 04, 2008
i too have had the dizzyness off balance feeling very scary,but it could be linked to low cortsiol/low adrenal output,from being so hypo it stresses out the adrenal glands that play a part in the metabolizim try getting a 4x saliva test not a 1time blood work up it duznt show your cortsiol levels threw the whole day,thetll jus give u a morning cortisol test,but you need to know wuts goin on threw out the whole day.www.diagnos-techs.com or .org you can order your own home test and show your doc.i hate hypoT.and only us understand this,im on disability right now from this,and doctors dont realize or even care to recognize the impact it has on people. for the forums and doctors on here to read and recognize there other connections to the thyroid besides givin us t4 only meds and sending us home.
408585_tn?1202162099
by needhelp01, Feb 04, 2008
if anybody on here needs help with anxiety ativan is a good choice i take it,it works right away and its a wen needed drug nota required 3xa day thing stay away from xanax or things similiar to it,if you need to take a drug 3-4times a day everyday for anxiety dont take it itll just make things worst,so ativan is the best,ive been takin it wen needed and it works wonders and helps for sleep also.
Avatar_f_tn
by jjohns5677, Feb 11, 2008
I've read that antidepressants interfere in the metabolism of synthroid and shouldn't be taken at all. I'm a pretty nasty person (EXTREMELY irritable) when I'm off the lexapro but I'm not going to take it if it interferes with synthroid. My physician has me on 25 mcg of synthroid/day. I simply can't afford to take anything that interferes with the small dose I'm on. He's not likely to increase the synthroid dosage since my TSH is now within the "normal" range. Even at 25 mcg, I still felt terrible and was gaining weight at a rate of 10 lbs/month. (My MD thinks to this day that I was binge eating even though my food diary clearly showed 1500-1600 calories/day.) Oh well... I self medicate now with Armour (worked up to 2 grs/day over a month) in addition to the small synthroid dose prescribed. As for the aches and pains, I take DHEA and phosphatydilserine daily for the adrenal 'fatigue'. All this helps me make it through each day and I'll not go without any of it.